Florida, 2003

Hail in Florida, July 18, 2003

July 18, 2003 · NWS MOB · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 18, 1:30 AM CST, 13 hours 20 minutes earlier.

Area forecast discussion, Jul 18, 1:30 AM CST, 13 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
230 AM CDT FRI JUL 18 2003

.SHORT TERM...PERSISTENT TROF CONTINUES OVER THE EASTERN U.S.
WITH STRONG UPPER RIDGE HOLDING ACROSS MUCH OF THE SOUTH CENTRAL
U.S...STRETCHING EAST TO THE MID MS RIVER VALLEY. EAST OF THE RIDGE
CONVECTION CONTINUES TO DEVELOP ALONG ITS PERIPHERY AS A SERIES OF
VORTS CONTINUE TO TRACK SOUTHWARD ACROSS MUCH OF THE SE. LATEST
IR/WV LOOPS SHOW WEAKENING VORT MOVING OFF THE LA COAST WITH THE
NEXT IMPULSE MOVING SOUTHWARD ACROSS TN INTO N AL. WITH THIS BELIEVE
ANOTHER ROUND OF MOSTLY AFTERNOON AND EARLY EVENING CONVECTION WILL
BE LIKELY WITH THE BEST COVERAGE OCCURRING ACROSS THE SOUTHERN HALF
OF THE CWFA DUE TO BETTER MOISTURE CONVERGE FROM AFTERNOON SEABREEZE
EFFECTS. CURRENT RAOB AND MODEL SOUNDINGS SUGGEST A FEW STORMS COULD
BE STRONG TO SEVERE AS DRY AIR CONTINUES IN THE MID LEVELS...ALONG
WITH SLIGHTLY STEEPER LAPSE RATES OCCURRING WELL INLAND WHERE STORMS
WILL INITIALLY DEVELOP BEFORE MOVING SOUTHWARD TOWARDS THE COAST.
WILL STAY CLOSE TO CURRENT FORECAST TEMPS THOUGH DID NOTICE TEMPS
WERE SLIGHTLY WARMER YESTERDAY OVER MUCH OF THE WESTERN HALF OF THE
CWFA DUE TO INCREASED SUBSIDENCE FORM THE WEST.

.EXTENDED...STRONG UPPER RIDGE WILL RETROGRADE WEST AS DEEPENING
TROUGH DEVELOPS ACROSS MUCH OF THE EASTERN U.S. BY EARLY NEXT WEEK
TROF BECOMES WELL AMPLIFIED GIVING WAY TO INCREASED FORCING ALOFT AS
A SERIES OF VORTS TRACK EASTWARD ACROSS THE DEEP SOUTH. BASICALLY A
WETTER PATTERN LOOKS TO BE DEVELOPING FOR AT LEAST THE FIRST HALF OF
NEXT WEEK POSSIBLY GIVING WAY TO MORE MINOR FLOODING PROBLEMS DUE TO
SATURATED CONDITIONS ALREADY IN PLACE.

.MARINE...WILL CONTINUE WITH A LIGHT TO MODERATE WEST TO SOUTHWEST
FLOW THROUGH MUCH OF THE WEEKEND WITH SEAS AROUND 2 FEET. AS EASTERN
TROF DIGS LATE IN THE WEEKEND INTO NEXT WEEK PRESSURE GRADIENTS OVER
NORTH CENTRAL GULF WILL INCREASE AS TROF INTERACTS WITH BERMUDA LIKE
SFC HIGH OVER THE EAST AND NORTH CENTRAL GULF.

.FIRE...NO CONCERNS.

/32

.PRELIMINARY TEMPS / POPS...

MOBILE     92 74 91 75 / 40 20 50 40
PENSACOLA  90 75 90 76 / 40 20 40 40
DESTIN     88 77 88 78 / 40 20 40 40
EVERGREEN  91 72 91 73 / 40 20 50 40
WAYNESBORO 93 73 91 72 / 30 20 50 40
CAMDEN     93 73 92 72 / 40 20 50 40

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.

22/01
Hazardous weather outlook, Jul 18, 5:00 AM CST, 9 hours 50 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-181700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT FRI JUL 18 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INTERIOR
SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...(TODAY AND TONIGHT)

SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE REGION ONCE AGAIN
TODAY. MOVEMENT WILL BE MOSTLY TO THE SOUTHWEST AT 10 TO 20 MPH.
SOME OF THE STRONGER THUNDERSTORMS COULD PRODUCE WIND GUSTS TO
AROUND 50 MPH OR SMALL TO MEDIUM SIZE HAIL. FREQUENT CLOUD TO
GROUND LIGHTNING WILL BE LIKELY WITH MOST THUNDERSTORMS THROUGH THIS
EVENING.

OVER THE COASTAL WATERS...ISOLATED WATERSPOUTS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY)

SCATTERED ...MAINLY AFTERNOON AND EVENING THUNDERSTORMS CAN BE
EXPECTED EACH DAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

EMERGENCY MANAGER AND STORM SPOTTER ACTIVATION SHOULD NOT BE
REQUIRED FOR SEVERE WEATHER PURPOSES TODAY.

The radar

The Mobile radar (KMOB), 105 km away, was scanning. The volume nearest the first event began at 20:50 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Santa Rosa

When
July 18, 2:50 PM CST to 2:51 PM CST
Where
Santa Rosa County, Pace
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
30.600, -87.150

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5372596.